Translator Disclaimer
1997 Numerical finiteness results for minimal surfaces in three-dimensional space forms
Ivo Nowak
Experiment. Math. 6(4): 301-315 (1997).

Abstract

We present a new method, based on generalizations of Shiffman's variational principle, [Nowak 1993; 1994], for the construction of minimal surfaces on Schwarzian chains in curved space forms. The main emphasis of our approach is on the computation of all minimal surfaces of genus zero (disks with holes) that span a given boundary configuration - even unstable ones. For many boundary configurations we derive numerical finiteness results on the number of minimal surfaces spanning a given boundary configuration. We use graphs of Shiffman's function to illustrate bifurcation phenomena and the Morse index of minimal surfaces. We also present some convergence results for the numerical method.

Citation

Download Citation

Ivo Nowak. "Numerical finiteness results for minimal surfaces in three-dimensional space forms." Experiment. Math. 6 (4) 301 - 315, 1997.

Information

Published: 1997
First available in Project Euclid: 7 March 2003

zbMATH: 1115.53301
MathSciNet: MR1606920

Subjects:
Primary: 53A10
Secondary: 49Q05, 58E12, 65N30

Rights: Copyright © 1997 A K Peters, Ltd.

JOURNAL ARTICLE
15 PAGES


SHARE
Vol.6 • No. 4 • 1997
Back to Top